| Catalog Number |
CDF10015430 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30436875) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the endovascular embolization procedure, two 1.5mm x 4cm deltapaq 10 cerecyte ((b)(6)) coils were used; the first coil, from lot number 30404181, the coil introducer came off the delivery system.The second coil, from lot 30436875, filled in the aneurysm and the physician tried to detach the coil, but the coil could not be detached.The physician switched to a new coils to complete the procedure using the original microcatheter.There was no report of any negative patient impact.On 25-jan-2024, per the cerenovus sales representative, additional information is not available.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1.5mm x 4cm deltapaq 10 cerecyte was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection was performed.Under magnification, it was observed that the embolic coil was still attached to the resistance heating (rh) coil.The embolic coil was noted to be in good normal condition.The distal outer sheath had not been softened; an indication that the rh coil had not been heated and the detachment process had not been initiated.A kink was observed on the core wire near the rh coil.The electrical resistance of the deltapaq coil was measured with a multimeter, and no values were obtained.The device was connected to a lab sample detachment control box (dcb) (b)(4), and the power was turned on.The system ready light was not illuminating.A review of manufacturing documentation associated with this lot (30436875) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The device history records (dhr) for lot number 30436875 were reviewed and no evidence of deficiencies during the manufacturing process was found.No non-conformances were generated during the manufacturing process.Complaint history for lot number 30436875 found no similar failures observed.The issue reported regarding a coil that could not be detached was confirmed.The device did not present any physical damage (cuts or severe kinks) to the shaft of the device positioning unit (dpu) to cause electrical issues.Another place for electrical issues would be at either connection point ¿ at the proximal connector where the pins are soldered or at the distal connection near to or inside the rh heater, however, all components were inspected, and no anomalies were observed.It is possible that other factors such as device manipulation, may have caused the electrical failure that led to the failure to detach.The kinked condition of the core wire is suspected to be the result of the post-operative handling and this condition is not considered related to the issue reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% electrical continuity test for finished product prior to pouching and boxing to prevent failure to detach from occurring during the procedure.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(6) the purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.